MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203841
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the device got broken.All broken the pieces were removed from the patient's anatomy.Back-up device was available.No patient injury reported.
 
Additional Manufacturer Narrative
One suturefix ultra anr xl was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The distal end of the fork has broken off.The broken portion is bent in multiple places.The break area shows signs of plastic deformation.The distal tip of the outer tube is damaged on one side.The condition of the device indicates that it was subjected to an excessive amount of force during use.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.

Brand Name
SUTUREFIX UL ANR XL W/1 #2 ULTRABRIAD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8098948
Report Number1219602-2018-01595
Device Sequence Number11334138
Product Code MBI
UDI-Device Identifier00885554030051
UDI-Public00885554030051
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Catalogue Number72203841
Device Lot Number50741390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date11/22/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1